Approximate solutions of general second–order initial value problems using differential evolution

Omolara Fatimah Bakre, Ashiribo Senapon Wusu, Moses Adebowale Akanbi

Abstract


In this paper, it is assumed that the solution of the general second order initial value problem $u^{\prime \prime} = f\left(t, u, u^{\prime} \right);\quad u(t_0) = u_0,\;\;u^{\prime}(t_0) = u^{\prime}_0, \quad t \in \left[t_0,t_n\right]$ can be approximated by a polynomial \emph{u(t)}. To obtain the values of the coefficients of the terms of \emph{u(t)}, the problem is converted to an optimization problem and the simple stochastic function minimizer called differential evolution is used to obtain the optimal values of the coefficients. Numerical examples show the efficiency and accuracy of the proposed technique compared with some existing classical methods.

https://doi.org/10.28919/jmcs/3404


Full Text: PDF

How to Cite this Article:

Omolara Fatimah Bakre, Ashiribo Senapon Wusu, Moses Adebowale Akanbi, Approximate solutions of general second–order initial value problems using differential evolution, Journal of Mathematical and Computational Science, Vol 7, No 6 (2017), 966-972

Copyright © 2017 Omolara Fatimah Bakre, Ashiribo Senapon Wusu, Moses Adebowale Akanbi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

J. Math. Comput. Sci.

ISSN: 1927-5307

Editorial Office: jmcs@scik.org

 

Copyright ©2017 JMCS